We describe a normotensive patient who developed posterior reversible encephalopathy syndrome following prolonged use of dexamethasone for nausea control with cisplatin and pemetrexed chemotherapy. A 32-year-old woman with advanced intraperitoneal mesothelioma developed new-onset seizures and cognitive impairment. MRI of the brain demonstrated several areas of increased signal on T2-weighted and fluid-attenuated inversion recovery sequences within the subcortical white matter of both hemispheres. Chemotherapy was discontinued and dexamethasone tapered-off. She returned to her baseline with resolution of MRI abnormalities. We hypothesize that extended use of dexamethasone potentiated the relatively uncommon complication of leukotoxicity associated with cisplatin, and we elaborate on dexamethasone's contribution.
|Number of pages||3|
|Journal||Journal of Clinical Neuroscience|
|State||Published - Dec 2009|
- Posterior reversible encephalopathy syndrome (PRES)
ASJC Scopus subject areas
- Clinical Neurology
- Physiology (medical)